MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE; TOTAL,PROSTATE SPECIFIC ANTIGEN(NONCOMPLEXED&COMPLEXED)

SIEMENS HEALTHCARE DIAGNOSTICS INC. DIMENSION VISTA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE; TOTAL,PROSTATE SPECIFIC ANTIGEN(NONCOMPLEXED&COMPLEXED)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding a falsely elevated total prostate specific antigen (tpsa) result obtained on a patient sample on a dimension vista 500 instrument.The quality control (qc) was acceptable at the time of the event.The customer performed precision studies and the results were acceptable.The dimension vista and advia centaur methods use different technology to determine the antigen.The dimension vista method uses a homogeneous sandwich chemiluminescent immunoassay based on loci technology.The advia centaur method uses a two-site sandwich immunoassay using direct chemiluminometric technology.Per the dimension vista tpsa instructions for use (ifu, 2019-08-05 h pn 10867753 ¿ us, ref: k6451) in the warning section, the following is stated: "the concentration of tpsa in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the psa assay used.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining psa levels serially is changed, additional sequential testing should be carried out.Prior to changing assays, the laboratory must confirm baseline values for patients being serially monitored".The results obtained from a redraw of the affected patient correlated with initial results and precision study is acceptable.The customer has been advised that results obtained from different assay methods must not be correlated due to differing technology and reagent composition.There is no evidence of a potential product issue.No further evaluation of the device is required.
 
Event or Problem Description
A falsely elevated total prostate specific antigen (tpsa) result was obtained on a patient sample on a dimension vista 500 instrument.The erroneous result was reported to the physician(s), who questioned the result.The sample was repeated on an alternate instrument (advia centaur method) at an alternate site.The repeat result was lower than the erroneous result.The repeat result was reported, as the correct result, to the physician(s).The repeat result matched the patient¿s clinical picture.A redraw sample was tested as part of troubleshooting and the results were similar to both platforms.It is unknown if patient treatment was given or delayed.There are no known reports of adverse health consequences due to the falsely elevated tpsa result.

Brand Name
DIMENSION VISTA TOTAL PROSTATE SPECIFIC ANTIGEN FLEX® REAGENT CARTRIDGE
Common Device Name
TOTAL,PROSTATE SPECIFIC ANTIGEN(NONCOMPLEXED&COMPLEXED)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive
po box 6101
newark DE 19714 6101
Manufacturer Contact
eiman sulieman
500 gbc drive
po box 6101
newark, DE 19714-6101
7372808688
MDR Report Key18839423
Report Number2517506-2024-00090
Device Sequence Number7294025
Product Code MTF
UDI-Device Identifier00842768016660
UDI-Public00842768016660
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P000021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2024
Device Model NumberN/A
Device Catalogue Number10445090
Device Lot Number23317BA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2024
Initial Report FDA Received Date03/05/2024
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale